MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G48186
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 = date of event "last week" (reported on 28jan2025) d3, g1 = united states e1 = united kingdom h3 = device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiography procedure, the radiopaque tip of a flexor ansel guiding sheath separated in the patient¿s vessel upon removal of the device.Per the reporter, the sheath also unraveled at the tip.Because the separated fragment had moved to an ¿unretrievable position¿, it was unable to be removed from the patient.During the same procedure, a cook balloon also separated; that event will be reported under patient identifier (b)(6).Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 06feb2025 and 13feb2025.The procedure involved an ¿angio¿ with stent placement in the inferior mesenteric artery.Access was obtained in the right common femoral artery.The complaint device was advanced through a 5-french cook flexor ansel sheath.Other manufacturers¿ 0.018-inch wires and an angiographic catheter were advanced through the complaint device during the procedure.The access site was scarred from previous interventional procedures, the anatomy was heavily calcified, and previously placed stents were noted in the iliac arteries.The inferior mesenteric artery (ima) was 80% stenosed.Reportedly, resistance was not encountered upon insertion or removal of the sheath or during insertion or removal of any device through the sheath.The dilator was reinserted prior to sheath removal.Nothing else was in the sheath lumen at the time of separation.The separated fragment/radiopaque band remains in a tributary of the middle colic artery.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiography procedure, the radiopaque tip of a flexor ansel guiding sheath separated in the patient¿s vessel upon removal of the device.Per the reporter, the sheath also unraveled at the tip.Because the separated fragment had moved to an ¿unretrievable position¿, it was unable to be removed from the patient.During the same procedure, a cook balloon also separated; that event was reported under patient identifier (b)(6).Additional information was received 06feb2025 and 13feb2025.The procedure involved an ¿angio¿ with stent placement in the inferior mesenteric artery.Access was obtained in the right common femoral artery.The complaint device was advanced through a 5-french cook flexor ansel sheath.Other manufacturers¿ 0.018-inch wires and an angiographic catheter were advanced through the complaint device during the procedure.The access site was scarred from previous interventional procedures, the anatomy was heavily calcified, and previously placed stents were noted in the iliac arteries.The inferior mesenteric artery (ima) was 80% stenosed.Reportedly, resistance was not encountered upon insertion or removal of the sheath or during insertion or removal of any device through the sheath.The dilator was reinserted prior to sheath removal.Nothing else was in the sheath lumen at the time of separation.The separated fragment/radiopaque band remains in a tributary of the middle colic artery.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The distal tip was missing, and the inner coil was exposed.The sheath measured 45.1-centimeters from the hub to the point of separation, and a two-millimeter compressed section was noted approximately 40.6-centimeters from the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s heavily calcified and 80% stenosed anatomy likely contributed to this event.It is also possible that the sheath tip could have caught on a previously placed stent.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21365355
Report Number1820334-2025-00128
Device Sequence Number12908963
Product Code DYB
UDI-Device Identifier00827002481862
UDI-Public(01)00827002481862(17)260505(10)15424634
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2026
Device Model NumberG48186
Device Catalogue NumberKCFW-4.0-18/35-45-RB-ANL0-HC
Device Lot Number15424634
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/06/2025
05/06/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/05/2025
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 ABBOTT HIGH TORQUE STEEL CORE.; 4F SOFT VU ANGIOGRAPHIC CATHETER.; COOK G30117 - LOT15634152.; COOK PTA4-18-80-4-4 - LOT16182019.; KCFW-5.0-18/38-45-RB-ANL2-HC.; PTA4-18-80-4-4.; V18 WIRE.
Patient Age73 YR
Patient SexMale
Patient Weight55 KG